My Dr. told me that lisinopril doesn’t cause hair loss. You say it does. It is not listed as a side effect, so are you sure it does? I freaking out cuz my hair is falling out. I am 53 years old and had all blood work done and all came back fine. I always had thick thick hair and so does everyone in my family. I am wondering is it menapausual? I have no other syptoms and my periods are still very regular. Will it grow back in or what should I do??? Im so confused because everyone tells you somthing different.

Many drugs can potentially cause hair loss. Most of the times scientists cannot find the exact mechanism of why this happens. Likewise, scientists cannot find the exact cause of hair loss either, because there are so many different factors involved.

I have three important points to make with regards to medications causing hair loss:

  1. Before identifying a drug as a possible cause of hair loss, you should find other medical causes.
  2. People take medications for a health problem. You should not stop taking a medication just because you think it may be causing hair loss. Your health should come before your hair (especially if you are not certain that the medication is causing the hair loss).
  3. Most importantly, you should follow up with your doctor for medication changes and concerns.

If you are taking Lisinopril, you likely have high blood pressure. You should NOT stop taking Lisinopril just because it has a rare side effect that you may or may not be experiencing. Stopping high blood pressure medications puts you at risk for strokes and other serious medical complications. Some women who have genetic hair loss have it appear at about your age. The best way to make this diagnosis is to have your scalp mapped out for miniaturization. If you have genetic female hair loss, then there will be miniaturization over the thinning areas and miniaturization in the ‘rim’ of hair around the side and back of your head. Mapping out your scalp is the key to this diagnosis.

Related Posts Plugin for WordPress, Blogger...

Balding Forum - Hair Loss Discussion